Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 26, 2021Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 26, 2021, 12:15 AM CDT for Osage County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 12:15 AM CDT (05:15 UTC)
Expired
Jun 26, 2021, 1:00 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS84 KTSA 260515
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT Sat Jun 26 2021
 
OKZ054-055-059-060-064-260600-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1215 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN CREEK...WESTERN
WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES
UNTIL 100 AM CDT...

At 1214 AM CDT, strong thunderstorms and an associated outflow 
boundary were located along a line extending from 7 miles south of 
Cedar Vale to 3 miles south of Osage to 2 miles northeast of 
Drumright. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms and 
outflow boundary.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Sand Springs...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Mannford...
Barnsdall...                      Sperry...
Oilton...                         Wynona...
Ochelata...                       Jennings...
Avant...                          Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...

This includes Interstate 44 between mile markers 211 and 218.
 
LAT...LON 3700 9596 3622 9599 3601 9605 3599 9662
      3616 9662 3616 9672 3700 9657
TIME...MOT...LOC 0514Z 267DEG 36KT 3700 9649 3624 9640 3602 9656 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 25, 9:55 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 9:55 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
955 PM CDT Fri Jun 25 2021

...UPDATE...

.DISCUSSION...
Currently watching two convective systems approaching the
forecast area, albeit slowly, one about a county to the north
across southern Kansas and another in western Oklahoma. Regarding
the Kansas system, although it is likely that it will affect at
least the northern tier of counties in northeast Oklahoma late
this evening or early tomorrow morning, there remains uncertainty
as to how far south it moves into the forecast area before it
decays. One thing to note, with as slow as this system's movement
is, if it doesn't diminish as quickly as expected, heavy rain and
flooding would become a problem sooner rather than later.

The western system appears more likely to affect a bigger chunk
of northeast Oklahoma toward and after midnight. Instability
remains high across much of the area, but wind shear is notably
less than locations to the west. As such, while an isolated severe
storm will remain possible, the expectation of organized severe
weather continues to be low.

Notable changes to the going forecast were to adjust POPs largely
for increased timing specificity but also to reduce them some in
northwest Arkansas, to increase forecast rainfall after midnight
along the Kansas border, and also to decrease low temperatures
slightly across parts of northeast Oklahoma.

&&

.PREV DISCUSSION... /Issued 627 PM CDT Fri Jun 25 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection over ern TX Panhandle/wrn OK expected to develop eastward
this evening, with impacts expected at nern OK sites after 06z.
Included wind gusts to 35 kt and MVFR cigs/vsbys with that activity.
Low clouds again expected across nwrn AR sites late tonight, with a
chance the convection affects XNA/ROG/FYV after 12z. MLC/FSM likely
remain VFR, and south of any thunderstorm activity through this
forecast period. Multiple rounds of convection possible this
forecast period nern OK sites, and timing is problematic, but most
likely redevelopment in afternoon along frontal boundary that is
expected to sag into the area.

PREV DISCUSSION... /Issued 306 PM CDT Fri Jun 25 2021/

DISCUSSION...
Showers and thunderstorms have developed near a frontal boundary
across Kansas this afternoon. This activity is expected to
continue to organize, and begin to push southeast towards and into
our area later this evening and overnight. The latest HRRR is
quite aggressive with the southward progression overnight, and
certainly cannot rule this out. For now, will keep the higher pops
confined to northeast Oklahoma, with lower pops as far south as
McAlester and Fort Smith.

Early day convection will gradually wane by midday Saturday, with
renewed development expected by late afternoon along the frontal
boundary, which by that time should be near the northwest part of
our area. Locally heavy rainfall amounts will be more likely
Saturday evening, so a flood watch may be needed by that time,
especially if significant rainfall occurs tonight.

The frontal boundary will likely sag very slowly south with time,
as an upper trough remains in place just to our west. This will
keep shower and thunderstorm chances going through much of next
week, with the potential for locally heavy rainfall. The trend
will be for the heavier rainfall to slowly shift to the south and
east with time.

With all the clouds and rain, high temperatures will be several
degrees below normal for most of the next week.

Stayed close to the National Blend of Models forecast.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
Hazardous weather outlook, Jun 25, 9:26 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
926 PM CDT Fri Jun 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
926 PM CDT Fri Jun 25 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest of Interstate 44 in northeast Oklahoma.
	ONSET...Late Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Near the Kansas border in northeast Oklahoma.
	ONSET...Late Evening.

DISCUSSION...
Thunderstorm chances will increase late this evening and overnight
across northeast Oklahoma in association with the slow approach of
a cold front. While widespread severe weather is not expected,
available instability will support a limited potential for large
hail and damaging winds with the strongest storms. Locally heavy
rain will also be possible across northeast Oklahoma with these
storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An active weather pattern will persist through the weekend and
into next week, leading to multiple periods of showers and
thunderstorms. Heavy rainfall will be the primary concern,
especially this weekend. Through the middle of next week, rainfall
totals in the 3 to 5 inch range are forecast in northeast
Oklahoma and far northwest Arkansas, with totals from 1 to 3
inches across the rest of the area. Both flash flooding and
mainstem river flooding may result. In addition, strong to severe
storms may occur, but the overall threat currently appears
secondary to the heavy rain and flooding concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 25, 11:19 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1119 PM CDT Fri Jun 25 2021

OKZ054-059-064-260515-
Osage OK-Pawnee OK-Creek OK-
1119 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN CREEK AND
PAWNEE COUNTIES UNTIL 1215 AM CDT...

At 1118 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Hardy to 4 miles southeast of Marland
to 2 miles east of Coyle. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Mannford...                       Drumright...
Fairfax...                        Oilton...
Shidler...                        Wynona...
Kaw City...                       Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Shamrock...

This includes Interstate 44 near mile marker 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9600 3674 9613 3616 9630 3588 9633
      3587 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3659 9705 3663 9705 3669 9700
      3669 9693 3675 9689 3678 9675 3700 9675
TIME...MOT...LOC 0418Z 254DEG 38KT 3697 9674 3653 9709 3595 9720
Special weather statement, Jun 26, 12:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT Sat Jun 26 2021

OKZ054-055-059-060-064-260600-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1215 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN CREEK...WESTERN
WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES
UNTIL 100 AM CDT...

At 1214 AM CDT, strong thunderstorms and an associated outflow
boundary were located along a line extending from 7 miles south of
Cedar Vale to 3 miles south of Osage to 2 miles northeast of
Drumright. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms and
outflow boundary.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Sand Springs...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Mannford...
Barnsdall...                      Sperry...
Oilton...                         Wynona...
Ochelata...                       Jennings...
Avant...                          Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...

This includes Interstate 44 between mile markers 211 and 218.

LAT...LON 3700 9596 3622 9599 3601 9605 3599 9662
      3616 9662 3616 9672 3700 9657
TIME...MOT...LOC 0514Z 267DEG 36KT 3700 9649 3624 9640 3602 9656

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:19 PM CDTSpecial Weather StatementTSACreek, Osage, Pawnee56 min
Jun 26, 2:53 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more52 hr
Jun 26, 4:32 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Osage, Ottawa, Pawnee and 3 more3 hr
Jun 26, 4:53 AM CDTSpecial Weather StatementTSACreek, Okfuskee67 min
Jun 26, 5:38 AM CDTFlash Flood WarningTSACraig, Delaware, Ottawa8 hr
Jun 26, 5:42 AM CDTSpecial Weather StatementTSAOkmulgee, Tulsa48 min
Jun 26, 6:24 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner51 min
Jun 26, 6:33 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Tulsa, Wagoner117 min
Jun 26, 6:39 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner14 min
Jun 26, 6:56 AM CDTSpecial Weather StatementTSADelaware, Mayes49 min
Jun 26, 7:42 AM CDTSpecial Weather StatementTSADelaware33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.